Advertisement

Journal of Theoretical Probability

, Volume 21, Issue 4, pp 910–935 | Cite as

Heat Kernel Estimates for Strongly Recurrent Random Walk on Random Media

  • Takashi Kumagai
  • Jun Misumi
Article

Abstract

We establish general estimates for simple random walk on an arbitrary infinite random graph, assuming suitable bounds on volume and effective resistance for the graph. These are generalizations of the results in Barlow et al. (Commun. Math. Phys. 278:385–431, 2008, Sects. 1, 2) and in particular imply the spectral dimension of the random graph. We will also give an application of the results to random walk on a long-range percolation cluster.

Keywords

Random walk Random media Heat kernel estimates Spectral dimension Long-range percolation 

Mathematics Subject Classification (2000)

60J45 05C80 35K05 82B43 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aizenman, M., Newman, C.M.: Discontinuity of the percolation density in one dimensional 1/|xy|2 Percolation Models. Commun. Math. Phys. 107, 611–647 (1986) CrossRefMathSciNetGoogle Scholar
  2. 2.
    Alexander, S., Orbach, R.: Density of states on fractals: “fractons”. J. Phys. Lett. (Paris) 43, L625–L631 (1982) Google Scholar
  3. 3.
    Barlow, M.T.: Random walks on supercritical percolation clusters. Ann. Probab. 32, 3024–3084 (2004) CrossRefMathSciNetGoogle Scholar
  4. 4.
    Barlow, M.T.,  Coulhon, T.,  Kumagai, T.: Characterization of sub-Gaussian heat kernel estimates on strongly recurrent graphs. Commun. Pure Appl. Math. 58, 1642–1677 (2005) CrossRefMathSciNetGoogle Scholar
  5. 5.
    Barlow, M.T., Járai, A.A., Kumagai, T., Slade, G.: Random walk on the incipient infinite cluster for oriented percolation in high dimensions. Commun. Math. Phys. 278, 385–431 (2008) CrossRefGoogle Scholar
  6. 6.
    Barlow, M.T., Kumagai, T.: Random walk on the incipient infinite cluster on trees. Ill. J. Math. 50, 33–65 (2006). (Doob volume) MathSciNetGoogle Scholar
  7. 7.
    Ben-Avraham, D., Havlin, S.: Diffusion and Reactions in Fractals and Disordered Systems. Cambridge University Press, Cambridge (2000) Google Scholar
  8. 8.
    Benjamini, I., Berger, N., Yadin, A.: Long-range percolation mixing time. Combin. Probab. Comput. 17, 487–494 (2008). Preprint available at arXiv:math/0703872 CrossRefGoogle Scholar
  9. 9.
    Berger, N.: Transience, recurrence and critical behavior for long-range percolation. Commun. Math. Phys. 226, 531–558 (2002) CrossRefGoogle Scholar
  10. 10.
    Berger, N., Biskup, M.: Quenched invariance principle for simple random walk on percolation clusters. Probab. Theory Relat. Fields 137, 83–120 (2007) CrossRefMathSciNetGoogle Scholar
  11. 11.
    Berger, N.,  Gantert, N.,  Peres, Y.: The speed of biased random walk on percolation clusters. Probab. Theory Relat. Fields 126, 221–242 (2003) CrossRefMathSciNetGoogle Scholar
  12. 12.
    Croydon, D.,  Kumagai, T.: Random walks on Galton–Watson trees with infinite variance offspring distribution conditioned to survive. Electron. J. Probab. (2008, to appear). Preprint available at http://www.math.kyoto-u.ac.jp/~kumagai/kumpre.html
  13. 13.
    Kesten, H.: The incipient infinite cluster in two-dimensional percolation. Probab. Theory Relat. Fields 73, 369–394 (1986) CrossRefMathSciNetGoogle Scholar
  14. 14.
    Kesten, H.: Subdiffusive behavior of random walk on a random cluster. Ann. Inst. Henri Poincaré Probab. Stat. 22, 425–487 (1986) MathSciNetGoogle Scholar
  15. 15.
    Kigami, J.: Analysis on Fractals. Cambridge University Press, Cambridge (2001) Google Scholar
  16. 16.
    Kozma, G., Nachmias, A.: The Alexander–Orbach conjecture holds in high dimensions. Preprint available at arXiv:0806.1442 (2008)
  17. 17.
    Mathieu, P., Piatnitski, A.: Quenched invariance principles for random walks on percolation clusters. Proc. R. Soc. A 463, 2287–2307 (2007) CrossRefMathSciNetGoogle Scholar
  18. 18.
    Misumi, J.: Estimates on the effective resistance in a long-range percolation on ℤd. J. Math. Kyoto Univ. 48, 389–400 (2008) Google Scholar
  19. 19.
    Sidoravicius, V., Sznitman, A.-S.: Quenched invariance principles for walks on clusters of percolation or among random conductances. Probab. Theory Relat. Fields 129, 219–244 (2004) CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2008

Authors and Affiliations

  1. 1.Department of MathematicsKyoto UniversityKyotoJapan
  2. 2.Graduate School of Mathematical SciencesThe University of TokyoTokyoJapan

Personalised recommendations